MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE R/O II AND ACCESSORIES; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE R/O II AND ACCESSORIES; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.
 
Event or Problem Description
The user facility reported that the doctor performed lue scriptogram, placed the 7fr sheath and balloon.When sheath was removed from the patient, and noticed that the entire sheath had been sheered from hub to end.It was reported that the patient condition was fine.It was reported that the procedure outcome was completed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 7fr pinnacle r/o ii introducer sheath was returned for product evaluation.The device underwent decontamination per terumo medical corporation's procedures and policies.Post decontamination, the device was subjected to visual analysis where a crack running along the length of the sheath from the distal tip to hub was observed.The length of the crack was measured to be 99.9236 mm.The sheath was analyzed further using microscopy.At the junction where the sheath meets the hub, the crack in the sheath ended with no other damage noted at the hub.The sheath was visualized at varying points to show how the crack spiraled and varied in depth around the sheath.The tip of the sheath revealed in indentation along one edge.The complaint could be confirmed for sheath/catheter damage as a crack was present in the sheath upon receipt.Per the complaint description, the sheath was cracked/fractured from hub to end.The cause of the sheath damage is unknown; however, based on the indentation of the sheath tip, the likely cause for damage is that the sheath hit a sharp obstruction.Further crack propagation might have been due to the sheath being continuously inserted and rotated.This is supported by the shape of the fracture along the length of the sheath.The ifu speaks to avoiding incising near the sheath as it can cause damage and this may be the reason for the sheath's damage.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE R/O II AND ACCESSORIES
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7046341
Report Number1118880-2017-00089
Device Sequence Number126963
Product Code DYB
UDI-Device Identifier30389701007572
UDI-Public30389701007572
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberN/A
Device Catalogue NumberRSB702
Device Lot NumberVC2213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR